MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 1.5MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100152
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode: krd/hcg.(b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, it was not possible to detach a 1.5mm x 2cm deltaxsft10 coil (dlx100152, l11760).It ¿does not come out of the sheath¿.There was no patient injury reported.Multiple attempts to obtain additional information were unsuccessful.Based on the analysis of the device received, the embolic coil was found stretched.A non-sterile unit deltaxsft10 1.5mm x 2cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions.Also, the marker band was found at 37.1 cm from hub, and it was found within specification.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found separated from the device.The v-notch was inspected under microscope and it was found in good normal conditions.The rh and the articulation joint were inspected under microscope and they were found in good normal conditions.As well as the rh was found no heated.The embolic coil was inspected under microscope and it was found with a stretch condition.The functional analysis could not be performed due to the introducer was found separated from the device.A manufacturing record evaluation was performed for the finished device l11760 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - impeded-in introducer¿ could not be confirmed as the device was not able to be evaluated due the introducer was found separated from the rest of the device.The stretch condition noted on the embolic coil may have contributed to the failure and appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.With the limited information provided, the exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Neither the product analysis nor the mre review suggests that the failure could be related to the manufacturing process.The instructions for sue (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, it was not possible to detach a 1.5mm x 2cm deltaxsft10 coil (dlx100152, l11760).It ¿does not come out of the sheath¿.There was no patient injury reported.Multiple attempts to obtain additional information were unsuccessful.Based on the analysis of the device received, the embolic coil was found stretched.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Section b5: additional information received indicated that the coil embolization was to the superior right cerebellar art.The aneurysm size was 1.7 x 2 mm, with collar measured at 2 mm.The issue was that the coil became was ¿stuck¿ in the sheath introducer.The coil did not at all exit the introducer.When the device was removed from the patient, there were no damages on any part of the device.Adequate continuous flush was maintained through the catheter.A prowler select lp curved 45 microcatheter (mc) was used in the procedure.The same mc was used to complete the procedure.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with additional information: as reported by a healthcare professional, during a coil embolization, it was not possible to detach a 1.5mm x 2cm deltaxsft10 coil (dlx100152, l11760).It ¿does not come out of the sheath¿.There was no patient injury reported.Based on the analysis of the device received, the embolic coil was found stretched.Additional information received indicated that the coil embolization was to the superior right cerebellar art.The aneurysm size was 1.7 x 2 mm, with collar measured at 2 mm.The issue was that the coil became was ¿stuck¿ in the sheath introducer.The coil did not at all exit the introducer.When the device was removed from the patient, there were no damages on any part of the device.Adequate continuous flush was maintained through the catheter.A prowler select lp curved 45 microcatheter (mc) was used in the procedure.The same mc was used to complete the procedure.A non-sterile unit deltaxsft10 1.5mm x 2cm was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found in good normal conditions.Also, the marker band was found at 37.1 cm from hub, and it was found within specification.The re-sheathing tool was inspected, and it was found in good normal conditions.The introducer was inspected, and it was found separated from the device.The v-notch was inspected under microscope and it was found in good normal conditions.The rh and the articulation joint were inspected under microscope and they were found in good normal conditions.As well as the rh was found no heated.The embolic coil was inspected under microscope and it was found with a stretch condition.The functional analysis could not be performed due to the introducer was found separated from the device.A manufacturing record evaluation was performed for the finished device l11760 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - impeded-in introducer¿ could not be confirmed as the device was not able to be evaluated due the introducer was found separated from the rest of the device.The stretch condition noted on the embolic coil may have contributed to the failure and appear to have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.With the information provided, the exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Neither the product analysis nor the mre review suggests that the failure could be related to the manufacturing process.The instructions for sue (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAXSFT10 1.5MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8847332
Report Number3008114965-2019-01104
Device Sequence Number1903919
Product Code KRD
UDI-Device Identifier10886704077251
UDI-Public10886704077251
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberDLX100152
Device Lot NumberL11760
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer08/02/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKPROWLERSELECT
Patient Age48 YR